Kentucky, 2011Damaging Winds in Kentucky, August 3, 2011
August 3, 2011 · NWS LMK · 6 events in 5 counties and zones
On August 3rd, a nocturnal mesoscale convective system that brought severe weather earlier to Michigan and Indiana continued southward across the Kentucky Bluegrass Region. This system produced scattered damage from winds estimated to range from 55 to 65 mph in and around Lexington during the mid-morning hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
On August 3rd, a nocturnal mesoscale convective system that brought severe weather earlier to Michigan and Indiana continued southward across the Kentucky Bluegrass Region. This system produced scattered damage from winds estimated to range from 55 to 65 mph in and around Lexington during the mid-morning hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Aug 3, 6:59 AM EST, 1 hour 36 minutes earlier.
Area forecast discussion, Aug 3, 6:59 AM EST, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
759 AM EDT WED AUG 3 2011
...FORECAST UPDATE...
INCREASING POPS TO LIKELY OVER THE NE QUAD AS STRONG TO SEVERE LINE
OF STORMS APPROACHES OUR FAR NERN CWA. TCVG SHOWS AROUND 50-KT WINDS
PUSHING SE TOWARDS THAT RADAR...HOWEVER MORE STABLE CONDITIONS DO
RESIDE OVER OUR CWA FOR NOW. WILL HAVE TO MONITOR THE LINE OVER THE
NEXT HOUR OR TWO AS IT MAY POSE A SHORT WINDOW OF A SEVERE WEATHER
THREAT TO OUR FAR NERNMOST 3-4 COUNTIES.
UPDATE OUT SHORTLY.
.SHORT TERM (TODAY AND TONIGHT)...
WELL-ADVERTISED FRONT IS MAKING IT/S WAY SOUTH TOWARDS OUR AREA AT
THIS TIME. THIS FRONT SHOULD BE ORIENTED ALONG THE OHIO RIVER BY
EARLY AFTERNOON AND THEN THROUGH THE FORECAST AREA BY EVENING. A
GUST FRONT IS HEADING DOWN AHEAD OF THE FRONT FROM STORMS THAT ARE
WEAKENING AT THIS TIME OVER CENTRAL INDIANA. THIS BOUNDARY SHOULD
STALL OUT SOMEWHERE ACROSS THE REGION AND SERVE AS AN INITIATION
POINT FOR STORMS TO DEVELOP LATER THIS MORNING WITH DAYTIME HEATING.
THE BEST CHANCE FOR DEVELOPMENT LOOKS TO BE ALONG AND SOUTH OF A
LINE FROM KBWG TO KFFT.
AS FOR THE SEVERITY OF THESE STORMS...THE ATMOSPHERE WILL BE VERY
MOIST WITH PRECIPITABLE WATERS UP ABOVE TWO INCHES. HEAVY RAIN LOOKS
TO BE THE MAIN THREAT...BUT WITH THAT MOIST ATMOSPHERE LIKELY WILL
HAVE ISOLATED WET MICROBURSTS. ATMOSPHERE LOOKS TOO WARM FOR
HAIL...BUT FREQUENT TO EXCESSIVE LIGHTNING WILL BE ANOTHER THREAT.
THINK THE BEST CHANCE FOR HEATING WILL BE ACROSS THE SOUTHERN CWA
TODAY...AS CLOUD COVER FROM DECAYING MCS SHOULD DELAY HEATING ACROSS
THE NORTHEAST. KSDF AND POINTS WEST SHOULD GET OFF TO A GOOD START
WITH JUST THE EDGE OF THE CLOUDS AFFECTING THEM EARLY. AFTER PUTTING
THESE THOUGHTS INTO THE TEMP GRIDS HAVE COME UP WITH AN AREA FOR A
HEAT ADVISORY FROM DUBOIS COUNTY INDIANA TO JEFFERSON COUNTY
KENTUCKY AND THEN SOUTH TO MONROE COUNTY. DAY SHIFT CAN RE-EVALUATE
AS THE DAY/S CLOUD COVER/HEATING BECOMES MORE CERTAIN. THANKS FOR
COORDINATION FROM PAH/IND/JKL.
MUCH DRIER AIR WILL FILTER IN A FEW HOURS BEHIND THE FRONT. THINK IT
WILL BE A SLOW ENOUGH DRYING TO KEEP MIN TEMPS FROM FALLING TOO FAR
TONIGHT. STILL LOWER 70S LOOK GOOD FOR MOST AREAS...WITH SOUTHERN
INDIANA HAVING THE BEST CHANCE TO BREAK INTO THE 60S.
.LONG TERM (THURSDAY - TUESDAY)...
THURSDAY - THURSDAY NIGHT...
HIGH PRESSURE AT THE SURFACE ALONG WITH INFLUENCE FROM STRONG H5
RIDGE OVER THE SOUTH CENTRAL CONUS WILL KEEP CONDITIONS DRY ON
THURSDAY. FRONTAL BOUNDARY THAT MOVED THROUGH THE AREA ON WEDNESDAY
WILL BE WELL SOUTH OF THE TENNESSEE BORDER AND WILL NOT PROVIDE
FOCUS FOR ADDITIONAL T-STORM DEVELOPMENT. THE COMBINATION OF MOSTLY
TO PARTLY SUNNY SKIES AND H85 TEMPS IN THE UPPER TEENS SHOULD ALLOW
FOR TEMPERATURES TO REACH INTO UPPER 80S AND LOWER 90S ACROSS THE
CWA. LIGHT NORTHEASTERLY WIND COMPONENT SHOULD DO LITTLE TO OFFSET
NEARLY OPTIMAL SURFACE HEATING.
WILL KEEP THURSDAY NIGHT DRY AS WELL...HOWEVER FOCUS WILL SHIFT TO
AN APPROACHING SHORTWAVE EMBEDDED IN THE ZONAL BELT OF WESTERLIES
OVER THE NORTHERN PLAINS AND SOUTHERN GREAT LAKES. MODELS HAVE BEEN
DISAGREEING ON STRENGTH/TIMING OF THIS FEATURE...HOWEVER FEEL THAT
THE ECMWF/NAM/GEM DEPICTION OF A WEAKER AND LESS AMPLIFIED SOLUTION
IS THE WAY TO GO. HPC AGREES THAT GFS AND GFS ENSEMBLES ARE TOO
STRONG WITH THIS FEATURE. THEREFORE...THURSDAY NIGHT WILL REMAIN DRY
WITH INCREASING SKY COVER FROM WEST TO EAST AND LOW TEMPERATURES IN
THE 68 TO 73 DEGREE RANGE.
FRIDAY - FRIDAY NIGHT...
SHORTWAVE AND ITS ASSOCIATED SURFACE SYSTEM...IS EXPECTED TO
INFLUENCE THE AREA ON FRIDAY AND FRIDAY NIGHT. HAVE BEST CHANCES FOR
A THUNDERSTORM WEST OF I 65...TAPERING EAST OF I 75 DURING THE DAY.
FRONTAL BOUNDARY THAT HAD BEEN STALLED TO OUR SOUTH AND WEST WILL
BEGIN TO SLOWLY LIFT NORTH AGAIN AS A WARM FRONT. THE FRONT WILL
TRAVEL WELL NORTHEAST OF THE AREA BY DAWN ON SATURDAY...HOWEVER WILL
PROVIDE ADDITIONAL FOCUS FOR ISO-SCT THUNDERSTORM DEVELOPMENT
THROUGH FRIDAY EVENING.
TEMPERATURES ON FRIDAY WILL BE A QUESTION MARK DUE TO UNCERTAINTY
WITH CONVECTION...HOWEVER MOST AREAS CAN EXPECT A SLIGHT WARM UP
FROM THURSDAY AFTERNOON...WITH THE MERCURY GENERALLY SPIKING IN THE
LOW 90S. LOWS FRIDAY NIGHT WILL ONCE AGAIN DROP INTO THE 70 TO 75
DEGREE RANGE.
SATURDAY - TUESDAY...
UPPER LEVEL RIDGE WILL COMPLETELY LOSE WHAT LITTLE INFLUENCE IT HAD
LEFT ON THE AREA OVER THE REMAINDER OF THE WEEKEND AND INTO NEXT
WEEK AS MORE AMPLIFIED NORTHWEST FLOW TAKES OVER THE AREA. THIS WILL
LIKELY LEAD TO A SOMEWHAT ACTIVE PERIOD OF WEATHER AS TWO FRONTAL
BOUNDARIES ALONG WITH SEVERAL CHANCES AT WEAK SHORTWAVES IMPACTING
THE AREA. HAVE KEPT CHANCES OF T-STORMS IN THE FORECAST SATURDAY
THROUGH MONDAY WITH THE BEST COVERAGE OF T-STORMS ON SATURDAY
AFTERNOON/EVENING AT 30-40 PERCENT. THERE WILL LIKELY BE A BRIEF
LULL IN ACTIVITY SOMETIME BETWEEN LATE SATURDAY EVENING AND SUNDAY
AFTERNOON...HOWEVER A SECONDARY COOL FRONT WILL APPROACH FROM THE NW
ON SUNDAY AS ANOTHER SHORTWAVE REINFORCES THE TROUGHING OVER THE
EASTERN CONUS. THIS BOUNDARY SHOULD STALL OUT NEAR THE REGION...
PROLONGING ISO-SCT CHANCES THROUGH AT LEAST MONDAY.
TEMPERATURES ARE EXPECTED TO HOVER RIGHT AROUND THE 90 DEGREE MARK
THROUGH THE END OF THE WEEKEND...POSSIBLY FALLING MORE SOLIDLY INTO
THE UPPER 80S IF SECONDARY FRONTAL BOUNDARY MAKES GOOD PROGRESS
SOUTHWARD. THE RECORD OF MOST CONSECUTIVE 90 OR ABOVE DEGREE DAYS
WILL COME DOWN TO THE WIRE AS CONVECTION AND EXACT FRONTAL POSITION
WILL DECIDE WHETHER THE 2007 RECORD HOLDS OR IS TIED. THE CURRENT
FORECAST HAS AT LEAST 90 DEGREE HIGHS AT SDF THROUGH SUNDAY...WHICH
WOULD TIE THE RECORD PREVIOUS RECORD AT 22. MONDAY/S FORECAST CALLS
FOR A HIGH OF 89. STAY TUNED.
&&
.AVIATION (12Z TAF ISSUANCE)...
DELAYED COLD FRONT PASSAGE SLIGHTLY FOR TODAY...MEANING A LITTLE
LONGER PERIOD THAT STORMS COULD DEVELOP AT EACH OF THE TAF SITES.
SHOULD THESES STORMS MAKE IT TO THE TAF SITES...EXPECT IFR TO LIFR
VSBY...AS VERY MOIST ATMOSPHERE WILL MAKE FOR HEAVY RAIN. IN
ADDITION GUSTY WINDS WILL OCCUR. WINDS WILL SWITCH TO NORTHWESTERLY
BEHIND THE FRONT AND THEN NORTH OVERNIGHT AS SKIES CLEAR OUT.
DEWPOINTS WILL BE SLOW TO FALL OVERNIGHT...AND THINK KLEX AND KBWG
WILL STAND A CHANCE FOR AT LEAST MVFR FOG AFTER
MIDNIGHT...ESPECIALLY SHOULD THEY GET SOAKING RAINS TODAY.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...HEAT ADVISORY FROM 1 PM EDT /NOON CDT/ THIS AFTERNOON TO 7 PM
EDT /6 PM CDT/ THIS EVENING FOR KYZ023>030-045-053-061>064-
070>076.
IN...HEAT ADVISORY FROM 1 PM EDT /NOON CDT/ THIS AFTERNOON TO 7 PM
EDT /6 PM CDT/ THIS EVENING FOR INZ083-084-089>091.
&&
UPDATE.........AL
SHORT TERM.....RJS
LONG TERM......BJS
AVIATION.......RJSHazardous weather outlook, Aug 3, 2:55 AM EST, 5 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
355 AM EDT WED AUG 3 2011
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-040800-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
355 AM EDT WED AUG 3 2011 /255 AM CDT WED AUG 3 2011/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.
.DAY ONE...TODAY AND TONIGHT.
SCATTERED THUNDERSTORMS WILL FORM AHEAD OF A COLD FRONT...FORECAST
TO MOVE INTO THE REGION THIS AFTERNOON AND CLEAR IT BY EVENING.
THE STORMS THAT DEVELOP TODAY WILL BRING HEAVY RAIN...WITH
ISOLATED FLASH FLOODING POSSIBLE...FREQUENT TO EXCESSIVE
LIGHTNING...AND GUSTY WINDS.
AHEAD OF THE STORMS...THE MUGGY CONDITIONS WILL COMBINE WITH
TEMPERATURES IN THE LOW TO MID 90S TO CREATE HEAT INDICES IN THE
100 TO 110 DEGREE RANGE THIS AFTERNOON. THE HIGHER VALUES ARE
EXPECTED ALONG AND WEST OF THE INTERSTATE 65 CORRIDOR AS WELL AS
ALONG AND SOUTH OF THE INTERSTATE 64 CORRIDOR. A HEAT ADVISORY IS
IN EFFECT FOR THAT AREA.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THUNDERSTORM CHANCES WILL INCREASE ON FRIDAY AS AN UPPER LEVEL
DISTURBANCE AND A PAIR OF SURFACE FRONTAL BOUNDARIES APPROACH THE
REGION...HOWEVER THE BEST CHANCE FOR STORMS LOOKS TO BE ON
SATURDAY. THE PRIMARY THREATS WITH THESE STORMS WILL BE VERY HEAVY
RAIN...CLOUD TO GROUND LIGHTNING...AND GUSTY WINDS.
ISOLATED TO SCATTERED THUNDERSTORM CHANCES WILL CONTINUE FOR THE
FIRST PART OF NEXT WEEK AS MULTIPLE DISTURBANCES TRAVERSE THE REGION.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD REPORT ANY SIGNIFICANT RAINFALL TOTALS AS WELL
WIND GUSTS WITH THE STORMS THAT DEVELOP THIS AFTERNOON.
RJS/BJS
In the hours before
Special weather statement, Aug 3, 3:37 AM EST, 4 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
437 AM EDT WED AUG 3 2011
INZ076>079-092-KYZ031>043-046>049-054>057-065>067-077-078-081-082-
031600-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-CLARK IN-OLDHAM KY-
TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-HARRISON KY-
SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-
NICHOLAS KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-
MARION KY-BOYLE KY-GARRARD KY-MADISON KY-TAYLOR KY-CASEY KY-
LINCOLN KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JEFFERSONVILLE...LA GRANGE...BEDFORD...NEW CASTLE...SHELBYVILLE...
FRANKFORT...GEORGETOWN...CYNTHIANA...TAYLORSVILLE...
LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...CARLISLE...
SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...WINCHESTER...
LEBANON...DANVILLE...LANCASTER...RICHMOND...CAMPBELLSVILLE...
LIBERTY...STANFORD...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
437 AM EDT WED AUG 3 2011 /337 AM CDT WED AUG 3 2011/
...ANOTHER HOT DAY ACROSS SOUTH INDIANA AND THE BLUEGRASS AND LAKE
CUMBERLAND REGIONS OF KENTUCKY...
CLOUD COVER ACROSS SOUTH INDIANA AND THE BLUEGRASS WILL SLOW THE
RISE IN TEMPERATURES THIS MORNING...BUT BY AFTERNOON EXPECT ENOUGH
SUNSHINE TO BRING HIGHS INTO THE LOWER 90S. COMBINED WITH A MOIST
ATMOSPHERE AHEAD OF AN APPROACHING COLD FRONT...HEAT INDICES
LIKELY WILL RISE TO AROUND 100 DEGREES THIS AFTERNOON.
IF YOU MUST WORK OUTSIDE DURING THE PEAK HEATING OF THE DAY...WEAR
LIGHT WEIGHT AND LOOSE FITTING CLOTHING AND DRINK PLENTY OF WATER.
RJS
Special weather statement, Aug 3, 7:20 AM EST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
820 AM EDT WED AUG 3 2011
INZ079-KYZ032>037-042-043-031315-
BOURBON-FRANKLIN-HARRISON-HENRY-JEFFERSON-NICHOLAS-SCOTT-SHELBY-
TRIMBLE-
820 AM EDT WED AUG 3 2011
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
GUSTY WINDS...
AT 811 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ACROSS SOUTHEAST INDIANA AND SOUTHWEST
OHIO...MOVING SOUTH AT 35 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN...AND STRONG
GUSTY WINDS OF AROUND 45 MPH ARE EXPECTED WITH THESE STORMS.
LOCATIONS ESPECIALLY ACROSS HARRISON...SCOTT...BOURBON AND NICHOLAS
COUNTIES SHOULD PREPARE NOW FOR HEAVY THUNDERSTORMS...ALTHOUGH THESE
STORMS COULD MOVE JUST TO THE EAST.
THESE STORMS MAY ALSO AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE
MARKERS 127 AND 136...AND INTERSTATE 71 IN KENTUCKY BETWEEN MILE
MARKERS 28 AND 35.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS
RADIO...WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR
LATER UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3869 8519 3873 8532 3859 8521 3857 8501
3851 8502 3846 8490 3836 8485 3836 8474
3857 8441 3859 8423 3848 8415 3838 8391
3823 8459 3831 8522 3884 8562 3885 8562
3892 8554 3892 8521
TIME...MOT...LOC 1216Z 338DEG 29KT 3906 8444 3892 8493
3899 8580
ALSpecial weather statement, Aug 3, 7:50 AM EST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
850 AM EDT WED AUG 3 2011
INZ079-KYZ032>037-040>043-031330-
BOURBON-FAYETTE-FRANKLIN-HARRISON-HENRY-JEFFERSON-NICHOLAS-SCOTT-
SHELBY-TRIMBLE-WOODFORD-
850 AM EDT WED AUG 3 2011
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...TORRENTIAL
RAIN...AND STRONG WINDS...
AT 844 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF
MADISON INDIANA...TO 10 MILES SOUTH OF WILLIAMSTOWN...TO 7 MILES
SOUTHEAST OF FALMOUTH...AND MOVING SOUTH AT 40 MPH.
CONTINUOUS CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN...AND STRONG
GUSTY WINDS OF AROUND 45 MPH ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
GEORGETOWN...
BRYAN STATION...
THOROUGHBRED ACRES...
PARIS...
NORTHLAND...
MOUNT PLEASANT AND TROUT...
WISES LANDING AND PROVIDENCE...
SULPHUR AND SLIGO...
PENDLETON AND JERICHO...
THESE STORMS WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE
MARKERS 43 AND 87...INTERSTATE 75 IN KENTUCKY BETWEEN MILE MARKERS
108 AND 136...AND INTERSTATE 71 IN KENTUCKY BETWEEN MILE MARKERS 28
AND 35.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.
BE AWARE THAT A GUST FRONT PRECEDING THESE STORMS WILL GENERATE
STRONG AND GUSTY WINDS BEFORE THE ARRIVAL OF ANY RAIN.
&&
LAT...LON 3801 8434 3817 8513 3840 8532 3849 8531
3852 8543 3883 8568 3892 8554 3892 8521
3869 8519 3873 8532 3859 8521 3857 8501
3836 8485 3836 8474 3857 8441 3859 8421
3848 8415 3843 8396 3831 8383
TIME...MOT...LOC 1249Z 340DEG 55KT 3875 8537 3842 8448
3854 8420
ALSpecial weather statement, Aug 3, 8:27 AM EST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
927 AM EDT WED AUG 3 2011
KYZ035-039>041-048-031400-
ANDERSON-FAYETTE-FRANKLIN-JESSAMINE-WOODFORD-
927 AM EDT WED AUG 3 2011
...SHOWERS AND THUNDERSTORMS WITH STRONG GUSTY WINDS...
AT 920 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF SHOWERS AND THUNDERSTORMS NEAR FRANKFORT...MOVING
SOUTHEAST AT 30 MPH.
STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH ARE EXPECTED WITH THESE
SHOWERS AND STORMS. IN ADDITION...HEAVY RAIN AND OCCASIONAL
LIGHTNING MAY OCCUR.
* THESE STORMS WILL ALSO IMPACT...
FAYETTE MALL...
DUNBAR HIGH SCHOOL...
VERSAILLES...
LAWRENCEBURG...
BONITA AND EVERGREEN...
BLUE GRASS AIRPORT AND FROGTOWN...
NINEVAH AND LITTLE TEXAS...
SOUTH ELKHORN AND MILNER...
THESE STORMS WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE
MARKERS 48 AND 60...AND THE BLUEGRASS PARKWAY BETWEEN MILE MARKERS
59 AND 72.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE AWARE THAT A GUST FRONT PRECEDING THESE STORMS WILL GENERATE
STRONG AND GUSTY WINDS BEFORE THE ARRIVAL OF ANY RAIN.
&&
LAT...LON 3791 8445 3795 8482 3797 8480 3795 8484
3796 8487 3818 8501 3820 8501 3819 8472
3819 8473 3812 8463 3812 8465 3812 8462
TIME...MOT...LOC 1325Z 322DEG 26KT 3808 8460 3812 8483
3817 8499
ALSpecial weather statement, Aug 3, 8:35 AM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
935 AM EDT WED AUG 3 2011
KYZ035-036-040-031400-
FRANKLIN-SCOTT-WOODFORD-
935 AM EDT WED AUG 3 2011
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
GUSTY WINDS...
AT 931 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
ANOTHER STRONG THUNDERSTORM 7 MILES NORTHEAST OF FRANKFORT...AND
MOVING SOUTHEAST AT 20 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAINFALL...AND GUSTY
WINDS OF AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
GEORGETOWN...
SWITZER AND INDIAN HILLS...
ELSINORE AND WATKINSVILLE...
WOODLAKE AND SLICKWAY...
WHITE SULPHUR AND DUCKERS...
THIS STORM WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS
58 AND 69...AND INTERSTATE 75 IN KENTUCKY BETWEEN MILE MARKERS 125
AND 136.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING...MOSTLY ACROSS SCOTT COUNTY.
EXPECT PONDING OF WATER ON LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN
AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS.
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3849 8456 3824 8442 3821 8441 3813 8463
3814 8487 3830 8497 3836 8484 3834 8479
3836 8474 3845 8461 3848 8458
TIME...MOT...LOC 1334Z 332DEG 16KT 3828 8479
ALThunderstorm Wind, Bourbon
- When
- August 3, 8:35 AM EST
- Where
- Bourbon County, 0.69 mi S of Elizabeth Station
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Department of Highways
- Coordinates
- 38.210, -84.350
The County Highway Department reported trees downed on Hawkins-Cummins Road. Trees also fell across Brentsville and Bethlehem roads.
Thunderstorm Wind, Fayette
- When
- August 3, 8:43 AM EST
- Where
- Fayette County, 2.28 mi ESE of Lexington
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Department of Highways
- Coordinates
- 38.040, -84.460
Numerous trees were downed in Lexington. The local highway department reported trees down on Price Road, Cheryl lane and Glendover Road. Three other trees fell near Ash Street and Georgetown Street.
Thunderstorm Wind, Scott
- When
- August 3, 8:49 AM EST
- Where
- Scott County, 0.88 mi NW of Duval
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Department of Highways
- Coordinates
- 38.260, -84.640
The Scott County Department of Highways reported several trees down along Duvall Station Road. Several trees also fell near Cane Run Road.
Thunderstorm Wind, Jessamine
- When
- August 3, 9:00 AM EST
- Where
- Jessamine County, 0.88 mi NW of Nicholasville
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 37.880, -84.580
Local law enforcement officials in Nicholasville reported trees down on Maple, Keene, and Short Run Roads. A tree also fell across State Highway 29.
Thunderstorm Wind, Madison
- When
- August 3, 9:03 AM EST
- Where
- Madison County, 1.49 mi NNE of Valley View
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 37.850, -84.420
Local emergency management reported a tree down 10 miles northwest of Richmond.
Thunderstorm Wind, Madison
- When
- August 3, 9:17 AM EST
- Where
- Madison County, 1.64 mi W of Middletown
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 37.580, -84.330
Local Emergency Management reported a tree down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Tennessee, August 3 to 7, 20113 deaths · 21 events
- Flash Flood and Hail in Alabama, August 3 to 4, 20111 death · $1.3 million · 1.75 in hail · 21 events
- Damaging Winds and Lightning Strikes in Missouri, August 3 to 5, 20111 death · $62,000 · 52 kt wind · 8 events
- Excessive Heat in Louisiana, August 3, 20111 death · 1 event
- Lightning Strike in South Dakota, August 3, 20111 death · 1 event
- Hail and Damaging Winds in Tennessee, August 3 to 4, 20111 injured · $110,000 · 1 in hail · 22 events
- Excessive Heat in Missouri, August 3, 2011$324,000 · 1 event
- Hail and Damaging Winds in Kansas, August 3, 2011$160,000 · 1.75 in hail · 14 events
- Damaging Winds in Tennessee, August 3, 2011$101,000 · 60 kt wind · 12 events
- Hail and Damaging Wind in Texas, August 3, 2011$125,000 · 78 kt wind · 2 events
- Damaging Winds and Heavy Rain in Arizona, August 3, 2011$82,000 · 60 kt wind · 4 events
- Wildfire in Oklahoma, August 3, 2011$75,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 319253, 319254, 319255, 319256, 319258, 319257.